MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT CLEARVUE; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT CLEARVUE; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Misassembled (1398); Misconnection (1399)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that on 2/4 picc inserted via right ulnar vein, about 27 cm, 22 mar nurse call from patient at 15:30, found picc detached from fixture.The patient said that it got caught when he tried to lie down.Picc reinsertion.There was no reported patient injury.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter misconnection is confirmed and was determined to be use-related.One 4 fr s/l groshong catheter and its two-piece connector attached to a statlock stabilization device was returned for evaluation.An initial visual observation of the returned devices revealed blood use residues throughout the returned devices.The catheter was detached from the two-piece connector.A tactile evaluation of the returned catheter revealed tensile weakness at the proximal end of the detached catheter.The catheter connector was disassembled, and the distal connector piece was bisected longitudinally to observed what material was left inside the connector.A microscopic observation revealed no catheter remains were observed along the metal cannula of the proximal connector.It was observed that no catheter remains were observed inside the distal connector after the device was bisected longitudinally.The investigation findings are consistent advancement of the compression sleeve prior to insertion of the catheter.Insertion of flushing adaptors, or other devices, into the distal connector piece will change the position of the inner catheter compression sleeve and render the connector unusable for later assembly.Additionally, the connector assembly should not be preassembled or pre-fit prior to the final assembly step as this will also advance the inner catheter compression sleeve.The product ifu contains instructions for proper product assembly and adherence to the instruction steps will avoid this type of event.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG NXT CLEARVUE
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21941874
Report Number3006260740-2025-02744
Device Sequence Number8836523
Product Code LJS
UDI-Device Identifier00801741035449
UDI-Public(01)00801741035449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7655405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer07/12/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown